Case of the month: A case of airway obstruction following tenecteplase administration.

Abstract

The value of thrombolysis in the treatment of acute myocardial infarction is well established. Haemorrhage into subcutaneous tissues is fortunately a rare complication of fibrinolytic administration. However, if as a result of trauma a haematoma develops within the neck following thrombolysis, it can lead to rapid airway compromise. This is the first reported case of tenecteplase administration leading to subcutaneous haemorrhage and consequent airway compromise. It is also the first reported case where the antecedent trauma was a jaw thrust.

Cite this paper

@article{Kirkham2006CaseOT, title={Case of the month: A case of airway obstruction following tenecteplase administration.}, author={Lara Kirkham and Judi Homewood and Peter Brook}, journal={Emergency medicine journal : EMJ}, year={2006}, volume={23 10}, pages={815-6} }